MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CPCS PRI STD OFFSET 12/14 XSM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. CPCS PRI STD OFFSET 12/14 XSM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71928846
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 08/31/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, after a thr, a revision surgery was performed in two stages, the first stage on (b)(6) 2021 and the second stage on (b)(6) 2021.In the second stage revision surgery, nine (9) devices were explanted, a ref xlpe all ply cup 36 52, a cocr 12/14 fem head 36mm +8, a cpcs pri std offset 12/14 xsm, a acc std 125mm 5 cbl troch grip, a accord 2.0mm cocr cable, and four (4) acc 2.0mm cocr cables w/clamp.The reason to perform the revision surgery and the patient current health status is unknown.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, the responses to clinical requests were not provided, therefore, s+n has not received the adequate documentation to fully evaluate the root cause of the reported events.The patient impact beyond the reported event could not be determined based on the limited information provided.No further medical assessment is warranted at this time.Should clinically relevant documentation/information become available, the clinical/medical task may be re-evaluated.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.No details of the alleged fault, malfunction or injury were provided, therefore no probable cause can be delineated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
CPCS PRI STD OFFSET 12/14 XSM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12516550
Report Number1020279-2021-07081
Device Sequence Number3687583
Product Code JDI
UDI-Device Identifier03596010473400
UDI-Public03596010473400
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K823727
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71928846
Device Catalogue Number71928846
Device Lot Number19DM00877
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/31/2021
Supplement Date Received by Manufacturer10/19/2021
Initial Report FDA Received Date09/22/2021
Supplement Report FDA Received Date10/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;